Alert archive / New Mexico / Wind Advisories in 2026
Wind Advisory 4, NWS El Paso, TX
NWS El Paso, TX issued this wind advisory at Mar 5, 2026, 9:48 AM MST for Otero County, New Mexico. It took effect at Mar 6, 2026, 2:00 AM MST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Mar 5, 2026, 9:48 AM MST (16:48 UTC)
- In effect from
- Mar 6, 2026, 2:00 AM MST
- Expired
- Mar 6, 2026, 2:00 PM MST
- In force
- 12 hr
- Issued by
- NWS El Paso, TX
County Otero County, NM
The radar
The Holloman AFB radar (KHDX), 63 km from the middle of the area, began a volume at 16:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 4.8 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3967 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
515 WWUS74 KEPZ 051648 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 948 AM MST Thu Mar 5 2026 NMZ414>416-060600- /O.NEW.KEPZ.WI.Y.0004.260306T0900Z-260306T2100Z/ West Slopes Sacramento Mountains Below 7500 Feet-Sacramento Mountains Above 7500 Feet-East Slopes Sacramento Mountains Below 7500 Feet- Including the cities of Mayhill, Cloudcroft, Sunspot, Mescalero, Mountain Park, Apache Summit, Sacramento, Timberon, and Pinon 948 AM MST Thu Mar 5 2026 ...WIND ADVISORY IN EFFECT FROM 2 AM TO 2 PM MST FRIDAY... * WHAT...West winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Sacramento Mountains Above 7500 feet and East Slopes. * WHEN...From 2 AM to 2 PM MST Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ For additional information, visit us at http://www.weather.gov/epz ZA
1 follow-up statement
501 WWUS74 KEPZ 060500 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 1000 PM MST Thu Mar 5 2026 NMZ414>416-061800- /O.CON.KEPZ.WI.Y.0004.260306T0900Z-260306T2100Z/ West Slopes Sacramento Mountains Below 7500 Feet-Sacramento Mountains Above 7500 Feet-East Slopes Sacramento Mountains Below 7500 Feet- Including the cities of Sacramento, Mountain Park, Timberon, Mayhill, Sunspot, Mescalero, Cloudcroft, Apache Summit, and Pinon 1000 PM MST Thu Mar 5 2026 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 AM TO 2 PM MST FRIDAY... * WHAT...West winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Sacramento Mountains. * WHEN...From 2 AM to 2 PM MST Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Low relative humidity and dry fuels, combined with the strong winds will also elevated wildfire potential. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ For additional information, visit us at http://www.weather.gov/epz TAB
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Mar 5, 5:34 AM MST, 4 hours 14 minutes earlier. Its key messages:
- Updated at 518 AM MST Thu Mar 5 2026
- Windy on Thursday, with gusts of 35 to 45 mph in the afternoon. Near critical to critical fire danger due to continued dry and breezy conditions.
- Cool front moves in Saturday afternoon with cooler temperatures and gusty east winds.
- Slight chance of showers Saturday with better chances of showers/thunderstorms Sunday and Monday.
Area forecast discussion, Mar 5, 5:34 AM MST, 4 hours 14 minutes before
Area Forecast Discussion
National Weather Service El Paso TX/Santa Teresa NM
534 AM MST Thu Mar 5 2026
...New FIRE WEATHER...
.KEY MESSAGES...
Updated at 518 AM MST Thu Mar 5 2026
- Windy on Thursday, with gusts of 35 to 45 mph in the afternoon.
Near critical to critical fire danger due to continued dry and
breezy conditions.
- Cool front moves in Saturday afternoon with cooler temperatures
and gusty east winds.
- Slight chance of showers Saturday with better chances of
showers/thunderstorms Sunday and Monday.
&&
.DISCUSSION...
Issued at 940 PM MST Wed Mar 4 2026
Tonight we watch upstream to our west for the approach of our next
upper-level trough. This feature will be near the Four Corners
tomorrow afternoon, and this will squeeze pressure gradients and
form a lee-side surface trough to our N and E. This will mean
another dry, sunny, and warm day, with increasing SW winds,
becoming breezy midday, and windy mid-afternoon, lasting will
into the evening. The very low RH, along with above normal
temperatures, and strong winds, are a recipe for fire concerns
across the region, and a Red Flag Warning will be in effect for
the Sacramento mountains, but the lowlands and western mountains
have fuels that are not yet critically dry this year. So there is
and elevated concern, especially in the grasses, but despite
weather meeting criteria, the fuels are not yet there, except for
areas to our east, including the SACs. Winds will increase to the
15-25 mph range with gusts 30-35+ mph, but the winds will be slow
to strengthen, with a fine morning, and then winds kicking in
after noon. The slow passage of the system, will keep winds strong
into the night over elevated terrain, passes and gaps, and east
slopes favored for mountain waves.
Friday we will be behind the exiting upper trough, and it's
associated Pacific cold front. Winds will be more westerly and
lighter, but somewhat breezy. Temperatures will be cooler by
about 10 degrees. Conditions will be dry. As the first lobe of
energy (our wind maker) exits over the Rockies to our north, a
surface front will begin to push south into the Southern Plains
and Southwestern U.S. Saturday morning. We expect to see this
sidedoor/backdoor front push in late morning, and arrive in El
Paso around noon. The front comes in with strong and gusty NE and
E winds for the mid day and afternoon hours. The front brings only
moderate amounts of recycled gulf moisture, and thus it appears to
be a mostly dry passage for Saturday. However, upstream to our
west, lurks a large Pacific low over the Baja. This system will
move our way Sunday, and begin to spread instability and dynamics
over our area. We could see some showers develop over N Mex and
mover our way late Sunday. As the system moves east and slowly
passes to our south, we should see some better rain and even storm
chances over our area Monday and Tuesday.
Wednesday the system moves out to our east, across Texas, and we
come under a fair weather zonal flow pattern for the rest of the
week. We will see plenty of sunshine, and lighter winds. In
additions, we will see another warm up, with a possibility of our
first 90 degree highs for El Paso at the end of next week.
&&
.AVIATION...
(12Z TAFS)
Issued at 437 AM MST Thu Mar 5 2026
VFR conditions to persist throughout the morning hours but winds
will start to pick up in the early afternoon with maximum wind
speeds occurring around 00Z, staying breezy overnight. Expect a
southwest wind at around 15-20G25-30KT being the high end of what
the winds will reach up to. Mostly clear skies expected with a
band of high clouds that will push through the area through the
afternoon and evening hours. Dry conditions will persist. BLDU
possible tomorrow afternoon with the best chances being at KELP to
see dust with some reductions in visibilities. Best guess right
now for potential visibility reductions at KELP is around 3-5SM.
KDMN has a shot to see some BLDU due to the local dust sources in
and around Deming.
&&
.FIRE WEATHER...
Issued at 518 AM MST Thu Mar 5 2026
Critical fire weather concerns this afternoon for the Sacramento
Mtns area due to breezy to windy conditions and critical RHs.
Expect a southwest wind today with 20ft wind speeds of 20-30 mph
with gusts of 45-50 mph. Winds will peak in the late afternoon and
into the early evening hours and will stay breezy overnight with
gusty conditions. Min RH will be 5-10% across the lowlands and
10-15% in the area mountains today. Similar min RHs tomorrow but
wind speeds won't be as strong as what we'll see today with west
winds of 10-15 mph.
A cold front will push in Saturday morning shifting winds easterly
becoming breezy with the front. Easterly breeziness continues
through the afternoon hours Saturday. Min RHs still mostly critical
(12-20%) Saturday afternoon but incoming moisture Sunday will
bring min RHs up to around 25-30% in the lowlands and 40-45% in
the mountains. Lighter winds Sunday and Monday. Light rain chances
with some area mountain snow possible Sunday morning. Another
chance for rain on Monday as well.
&&
.PRELIMINARY POINT TEMPS/POPS...
El Paso 48 71 45 70 / 0 0 0 10
Sierra Blanca 44 70 43 67 / 0 0 0 10
Las Cruces 40 66 37 67 / 0 0 0 10
Alamogordo 41 66 38 68 / 0 0 0 10
Cloudcroft 30 43 27 44 / 0 0 0 10
Truth or Consequences 39 65 36 65 / 0 0 0 0
Silver City 32 56 33 61 / 0 0 0 10
Deming 39 69 34 70 / 0 0 0 10
Lordsburg 34 64 33 67 / 0 0 0 10
West El Paso Metro 48 70 47 71 / 0 0 0 10
Dell City 42 72 40 68 / 0 0 0 0
Fort Hancock 46 77 45 76 / 0 0 0 10
Loma Linda 43 64 43 64 / 0 0 0 10
Fabens 47 73 45 74 / 0 0 0 10
Santa Teresa 43 68 41 70 / 0 0 0 10
White Sands HQ 47 67 43 69 / 0 0 0 10
Jornada Range 39 67 33 68 / 0 0 0 10
Hatch 39 69 33 71 / 0 0 0 10
Columbus 43 71 40 72 / 0 0 0 10
Orogrande 41 66 39 67 / 0 0 0 10
Mayhill 37 57 30 54 / 0 0 0 10
Mescalero 33 53 29 56 / 0 0 0 10
Timberon 35 53 34 53 / 0 0 0 10
Winston 27 57 23 57 / 0 0 0 10
Hillsboro 37 64 35 64 / 0 0 0 10
Spaceport 34 66 30 68 / 0 0 0 0
Lake Roberts 28 56 27 59 / 0 0 0 20
Hurley 32 59 30 63 / 0 0 0 10
Cliff 29 64 28 68 / 0 0 0 10
Mule Creek 29 59 28 63 / 0 0 0 10
Faywood 36 60 35 62 / 0 0 0 10
Animas 37 67 34 69 / 0 0 0 10
Hachita 37 66 34 68 / 0 0 0 10
Antelope Wells 39 70 36 70 / 0 0 0 10
Cloverdale 37 63 38 64 / 0 0 0 10
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
TX...None.
NM...Red Flag Warning from 11 AM this morning to 7 PM MST this
evening for Capitan and Sacramento Mountains/Lincoln
NF/LNZ.
&&
FORECASTER...37-SlusherThe office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 5, 9:59 AM MST | Red Flag Warning | EPZ | Lincoln, Otero | 33 hr |
Nearby
Wind Advisories in New Mexico, 2026Every wind advisory in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.